Alert archive / South Dakota / Wind Advisories in 2015

Wind Advisory 23, NWS Aberdeen, SD

October 31, 201515 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Oct 31, 2015, 3:31 AM CDT for 15 counties in South Dakota. It took effect at Oct 31, 2015, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2015, 3:31 AM CDT (08:31 UTC)
In effect from
Oct 31, 2015, 10:00 AM CDT
Expired
Oct 31, 2015, 6:36 PM CDT
In force
9 hr
Issued by
NWS Aberdeen, SD

Counties Brown County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hamlin County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 43 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2015-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2015-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WWUS73 KABR 310831
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
331 AM CDT SAT OCT 31 2015

SDZ003>006-009-010-015>018-312045-
/O.NEW.KABR.WI.Y.0023.151031T1500Z-151101T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD
331 AM CDT SAT OCT 31 2015 /231 AM MDT SAT OCT 31 2015/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

* TIMING...FROM MID MORNING THROUGH THIS EVENING.

* WINDS...WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ007-011-019-020-022-312045-
/O.NEW.KABR.WI.Y.0023.151031T1800Z-151101T0000Z/
MARSHALL-DAY-CLARK-CODINGTON-HAMLIN-
INCLUDING THE CITIES OF...BRITTON...WEBSTER...CLARK...WATERTOWN...
CASTLEWOOD
331 AM CDT SAT OCT 31 2015

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

* TIMING...THIS AFTERNOON THROUGH THIS EVENING.

* WINDS...WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
SD
2 follow-up statements
621 
WWUS73 KABR 312028
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
328 PM CDT SAT OCT 31 2015

SDZ003>006-009-010-015>018-010000-
/O.CON.KABR.WI.Y.0023.000000T0000Z-151101T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD
328 PM CDT SAT OCT 31 2015 /228 PM MDT SAT OCT 31 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ007-011-019-020-022-010000-
/O.CON.KABR.WI.Y.0023.000000T0000Z-151101T0000Z/
MARSHALL-DAY-CLARK-CODINGTON-HAMLIN-
INCLUDING THE CITIES OF...BRITTON...WEBSTER...CLARK...WATERTOWN...
CASTLEWOOD
328 PM CDT SAT OCT 31 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
066 
WWUS73 KABR 312336
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
636 PM CDT SAT OCT 31 2015

SDZ003>007-009>011-015>020-022-010045-
/O.CAN.KABR.WI.Y.0023.000000T0000Z-151101T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-
DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-HAMLIN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...BRITTON...MOBRIDGE...IPSWICH...WEBSTER...TIMBER LAKE...
GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...CASTLEWOOD
636 PM CDT SAT OCT 31 2015 /536 PM MDT SAT OCT 31 2015/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA. SPEEDS WILL
CONTINUE TO DIMINISH OVER THE NEXT FEW HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 31, 12:24 AM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Oct 31, 12:24 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1224 AM CDT SAT OCT 31 2015

.UPDATE...
ISSUED AT 634 PM CDT FRI OCT 30 2015

MADE A FEW ADJUSTMENTS TO POPS THIS EVENING TO ACCOUNT FOR QUICK
EASTERN MOVEMENT AND SHARP WESTERN EDGE CUTOFF OF PRECIP. NO OTHER
MODIFICATIONS WERE NEEDED AT THIS TIME.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 329 PM CDT FRI OCT 30 2015

A LARGE AREA OF RAIN SHOWERS ASSOCIATED WITH A FRONTAL BOUNDARY WILL
TRACK OUT OF NEBRASKA AND ACROSS SOUTHEASTERN AND PARTS OF EAST
CENTRAL AND FAR NORTHEASTERN SOUTH DAKOTA DURING THE EVENING HOURS.
THE RAIN LOOKS TO PUSH EAST OF THE CWA BY MIDNIGHT OR SO...WITH JUST
MINOR AMOUNTS EXPECTED. ANOTHER SYSTEM WILL TRACK ACROSS THE
NORTHERN PLAINS LATE TONIGHT AND SATURDAY...BUT MODELS HAVE REMAINED
CONSISTENT THAT THE PRECIPITATION FROM THIS SYSTEM WILL REMAIN NORTH
OF THE CWA...BRINGING JUST BREEZY TO WINDY CONDITIONS TO SOUTH
DAKOTA. AFTER WEAK HIGH PRESSURE MOVES THROUGH SATURDAY
NIGHT...ANOTHER LOW WILL TRACK ACROSS NORTH DAKOTA ON SUNDAY...AGAIN
KEEPING PRECIPITATION TO THE NORTH. WINDS DO NOT LOOK TO BE AS
STRONG ON SUNDAY.

WITH A COUPLE OF SURFACE TROUGHS MOVING THROUGH...WARM SOUTHERLY
FLOW WILL KEEP TEMPERATURES WELL ABOVE NORMAL THROUGH THE PERIOD.
HIGHS WILL BE MAINLY IN THE 60S ON SATURDAY...THEN IN THE UPPER 60S
TO LOWER 70S ON SUNDAY. OVERNIGHT LOWS WILL BE IN THE 30S.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 329 PM CDT FRI OCT 30 2015

AS PER PREVIOUS EXTENDED DISCUSSION...MODELS ARE IN FAIR AGREEMENT
ON OVERALL FLOW PATTERN. WILL SEE A LONGWAVE TROF DEVELOP TO THE
WEST WITH A PAIR OF EMBEDDED WAVES PASSING THROUGH THE REGION. THE
DIFFERENCE IN INTENSITY BETWEEN THE GFS/ECMWF HAS BEEN RESOLVED WITH
THE GFS IN CLOSER AGREEMENT TO PREVIOUS/CURRENT RUN OF THE ECMWF
BRINING A SURFACE LOW THROUGH THE CWA LATE MONDAY/TUESDAY. BEST
UPPER LEVEL FORCING WILL BE ON THE COLD SIDE OF THE SYSTEM AND WILL
MAINLY AFFECT WESTERN/CENTRAL SOUTH DAKOTA UP TO CENTRAL NORTH
DAKOTA...WITH A MAJORITY OF THE CWA SKIPPING OUT ON ANY APPRECIABLE
WEATHER. A SECOND WAVE LOOKS TO MOVE MAINLY SOUTH OF THE CWA FOR
LATE IN THE WORK WEEK.

MILD AIR WILL PERSIST ACROSS THE AREA TO START OFF THE WORK WEEK AS
WE ARE ON THE WARM SIDE OF THE SYSTEM WITH FAVORABLE MIXING
CONDITIONS FOR TUESDAY. THE OPPOSITE WILL BE TRUE FOR MID WEEK
ONWARDS AS COLDER AIR MOVES INTO THE REGION.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1222 AM CDT SAT OCT 31 2015

STRATUS/FOG WILL CONTINUE ACROSS THE EAST AT KABR/KATY UNTIL WINDS
SHIFT AROUND TO SOUTHWEST AND THEN WEST ON SATURDAY MORNING. THE
REST OF THE TIME PERIOD SHOULD BE VFR. KPIR/KMBG ARE EXPECTED TO
JUST EXPERIENCE MID/HIGH CLOUDS THROUGH THE PERIOD. ALL TERMINALS
WILL HAVE GUSTY WINDS BY AFTERNOON.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.

&&

UPDATE...WISE
SHORT TERM...PARKIN
LONG TERM...CONNELLY
AVIATION...TDK

Nearby

Wind Advisories in South Dakota, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.